We report the case of a 9-year-old boy suffering from exzematous dermatitis who was treated for 6 years with a daily dose of 100 mg of a dermatological ointment containing 9 alpha-fluoroprednisolone-21-acetate. At examination the patient's blood pressure was persistently 230/160 mm Hg and was considered essential in origin after secondary forms of arterial hypertension had been excluded. Treatment with nifedipine and labetalol lowered the blood pressure to 150/100 mm Hg. When we became aware of the dermatological treatment, we advised its discontinuance. In the subsequent 7 days, the blood pressure fell to hypotensive levels (75/40 mm Hg) and then became normal a few days after discontinuance of the antihypertensive therapy. This case suggests that prolonged use of topical steroids, commonly prescribed for skin diseases, may cause hypertension, especially in childhood.
|Titolo:||Severe hypertension in childhood due to prolonged skin application of a mineralocorticoid ointment|
|Parole Chiave:||Labetalol; Blood Pressure; Humans; Child; Eczema; Fluprednisolone; Time Factors; Nifedipine; Male; Administration, Topical; Hypertension|
|Settore Scientifico Disciplinare:||Settore MED/11 - Malattie dell'Apparato Cardiovascolare|
|Data di pubblicazione:||1984|
|Digital Object Identifier (DOI):||10.1161/01.HYP.6.4.586|
|Appare nelle tipologie:||01 - Articolo su periodico|